MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Catalog Number C-AEBS-5.0-50-SPH-AS
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).510k -k160542.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported prior to patient contact the arndt endobronchial blocker set was noted to have a foreign object in the sterile packaging.The product and packaging has been received for evaluation and investigation; however, the investigation is still in progress at the time of this report.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and visual inspection of the device was conducted during the investigation.One unopened c-aebs endobronchial blocker set was returned.A small, brown, unidentified piece of foreign matter was present in the sealed package.Foreign matter has been confirmed additionally, a document based investigation was performed.A review of the device history record for lot number 7853565 revealed no notable non-conformances related to the reported failure mode.A search of our complaint management system revealed this to be the only reported complaint from lot number 7853565.Each device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.C_t_aebs_rev.3 [arndt endobronchial blocker set] states: "how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Do not use the product if there is doubt as to whether the product is sterile.Upon removal from package, inspect the product to ensure no damage has occurred." it is reasonable to suggest that foreign matter was introduced during the manufacturing process before the device's package was sealed.The cause of this is manufacturing related.This failure mode is being escalated per internal processes.We will continue to monitor for similar complaints and have notified the proper personnel about this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7397980
Report Number1820334-2018-00861
Device Sequence Number113866
Product Code CBI
UDI-Device Identifier00827002441095
UDI-Public(01)00827002441095(17)200424(10)7853565
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC-AEBS-5.0-50-SPH-AS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer04/23/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1